# SDR CA110302005

- Difficulty date: January 30, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-30
- Aircraft time: 8,448 hours
- Engine: Lyc IO320B1A
- Propeller: Hartzl HCE2YL2
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Brushes
- Condition: Worn
- Location: Mlg Motor
- Part time: 4,900 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) AFTER TAKEOFF, THE LANDING GEAR WAS SLOW TO RETRACT.  WHEN THE LANDING GEAR WAS SELECTED DOWN, IT ONLY PARTIALLY EXTENDED AND STOPPED.  RECYCLING WAS INEFFECTIVE.  THE CREW DID A MANUAL GEAR EXTENSION AND LANDED WITHOUT INCIDENT.   UPON SUBSEQUENT INSPECTION, THE LANDING GEAR MOTOR BRUSHES WERE FOUND QUITE WORN, 1 BRUSH WAS COMPLETELY GONE AND HAD WORN INTO THE ARMATURE CAUSING THE MOTOR TO FAIL.
